Alert archive / Alabama / Small Craft Advisories in 2009

Small Craft Advisory 47, NWS Mobile, AL

November 26, 2009

NWS Mobile, AL issued this small craft advisory at Nov 26, 2009, 4:24 AM CST. It took effect at Nov 26, 2009, 6:00 PM CST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 26, 2009, 4:24 AM CST (10:24 UTC)
In effect from
Nov 26, 2009, 6:00 PM CST
Expired
Nov 27, 2009, 5:00 AM CST
In force
11 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WHUS74 KMOB 261024
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
424 AM CST THU NOV 26 2009

...SMALL CRAFT ADVISORIES IN EFFECT FOR THE OFFSHORE WATERS TONIGHT...

.NORTHWEST WINDS ARE EXPECTED TO INCREASE LATER THIS AFTERNOON AS A
SURGE OF COOLER AIR ARRIVES AND MOVES OUT OVER THE COASTAL WATERS.
NORTHWEST WINDS ARE EXPECTED TO BE 15 TO 20 KNOTS BY LATE AFTERNOON
AND NORTHERLY 20 TO 25 KNOTS OVERNIGHT. SEAS BUILDING TO 3 TO 5 FEET
NEAR SHORE AND 5 TO 7 FEET WELL OFFSHORE OVERNIGHT.

GMZ650-655-670-675-261800-
/O.NEW.KMOB.SC.Y.0047.091127T0000Z-091127T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
424 AM CST THU NOV 26 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS AROUND DARK AND
CONTINUE OVERNIGHT. SEAS OF 3 TO 5 FEET NEAR SHORE AND 5 TO 7 FEET
WELL OFFSHORE ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
980 
WHUS74 KMOB 261857
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1257 PM CST THU NOV 26 2009

...SMALL CRAFT ADVISORIES IN EFFECT FOR THE OFFSHORE WATERS
TONIGHT...

.NORTHWEST WINDS TO INCREASE LATER THIS AFTERNOON AS A SURGE OF COOL
AIR ARRIVES AND MOVES OVER THE COASTAL WATERS. NORTHWEST WINDS WILL
INCREASE TO 15 TO 20 KNOTS BY LATE AFTERNOON AND THEN VEER TO THE
NORTH. WIND INCREASING TO 20 TO 25 KNOTS THIS EVENING AND OVERNIGHT.
SEAS BUILDING TO 3 TO 5 FEET NEAR SHORE AND 5 TO 7 FEET WELL OFFSHORE
OVERNIGHT.

GMZ650-655-670-675-270300-
/O.CON.KMOB.SC.Y.0047.091127T0000Z-091127T1500Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1257 PM CST THU NOV 26 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 9 AM CST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS AFTER SUNSET AND
CONTINUE OVERNIGHT. SEAS 3 TO 5 FEET NEAR SHORE AND 5 TO 7 FEET WELL
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
660 
WHUS74 KMOB 262120
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
320 PM CST THU NOV 26 2009

...SMALL CRAFT ADVISORY CONTINUES IN EFFECT FOR THE OFFSHORE WATERS
TONIGHT...

.NORTHWEST WINDS TO INCREASE LATER THIS AFTERNOON AS A SURGE OF COOL
AIR ARRIVES AND MOVES OVER THE COASTAL WATERS. NORTHWEST WINDS WILL
INCREASE TO 15 TO 20 KNOTS BY LATE AFTERNOON AND THEN VEER TO THE
NORTH. WIND WILL THEN INCREASE TO 20 TO 25 KNOTS THIS EVENING AND
OVERNIGHT. SEAS BUILDING TO 3 TO 5 FEET NEAR SHORE AND 6 TO 8 FEET
WELL OFFSHORE OVERNIGHT.

GMZ650-655-670-675-270530-
/O.EXT.KMOB.SC.Y.0047.091127T0000Z-091127T1100Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
320 PM CST THU NOV 26 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM CST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM CST FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS AFTER SUNSET AND
CONTINUE OVERNIGHT. SEAS 3 TO 5 FEET NEAR SHORE AND 6 TO 8 FEET
WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
578 
WHUS74 KMOB 270438
MWWMOB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1038 PM CST THU NOV 26 2009

...SMALL CRAFT ADVISORY CONTINUES IN EFFECT UNTIL 5 AM FOR THE
ALABAMA AND NORTHWEST FLORIDA COASTAL WATERS OUT 60 NM EXCEPT MOBILE
BAY...

.HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION TONIGHT WITH
NORTHERLY WINDS AROUND 20 KNOTS SUBSIDING TO AROUND 15 KNOTS LATE
TONIGHT.

GMZ650-655-670-675-271100-
/O.CON.KMOB.SC.Y.0047.000000T0000Z-091127T1100Z/
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
1038 PM CST THU NOV 26 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM CST FRIDAY. 

NORTHERLY WINDS AROUND 20 KNOTS SUBSIDING TO AROUND 15 KNOTS LATE
TONIGHT WITH SEAS 2 TO 4 FEET NEAR SHORE AND 4 TO 6 FEET WELL
OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Nov 25, 9:54 PM CST, 6 hours 30 minutes earlier.

Area forecast discussion, Nov 25, 9:54 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
954 PM CST WED NOV 25 2009

.MARINE...BASED OFF LATEST OBSERVATIONS AND LOCAL HI RES MODEL
GUIDANCE...HAVE INCREASED WINDS FOR THE REST OF THE NIGHT. GENERALLY
LOOKING AT WINDS INCREASING TO AROUND 15 KT OVER BAYS AND NEARSHORE
WATERS TO 15 TO 20 KT WELL OFFSHORE. A REINFORCING SHOT OF COLD AIR
MOVES THROUGH BY TOMORROW AFTERNOON...AND MARINE WINDS WILL INCREASE
IN RESPONSE. LOOKS LIKE SMALL CRAFT ADVISORY WILL BE NEEDED FOR AT
LEAST THE OFFSHORE WATERS BUT STILL SOME UNCERTAINTY FOR MOBILE BAY.
ALSO A TOUGH CALL ON EXACTLY WHEN ADVISORY CONDITIONS WILL BEGIN
(LATE AFTN OR EVENING.) GIVEN SOME LINGERING UNCERTAINTY...WILL HOLD
OFF ON ISSUING THE ADVISORY WITH THE EVENING PACKAGE AND LET THE
OVERNIGHT SHIFT THOROUGHLY REVIEW THE BRAND NEW GUIDANCE TO PIN DOWN
LOCATION/TIMING. ALSO MADE SOME ADJUSTMENTS FOR THE LAST HALF OF THE
HOLIDAY WEEKEND. WHILE ONSHORE FLOW WILL STRENGTHEN LATE SUNDAY INTO
MONDAY WITH A STORM SYSTEM DEVELOPING TO THE WEST...A LOT OF
UNCERTAINTY EXISTS WITH THE STRENGTH OF THE SYSTEM THIS FAR
OUT...WHICH WILL ULTIMATELY DETERMINE STRENGTH OF WINDS/BUILDING
SEAS. THUS...HAVE GONE A LITTLE MORE CONSERVATIVE FOR NOW UNTIL THIS
UNCERTAINTY CAN BE RESOLVED. 34/JFB

&&

.AVIATION...
00Z TAF CYCLE.
VFR CONDITIONS THROUGH THE FORECAST PERIOD. BREEZY CONDITIONS WILL
DEVELOP DURING THE DAY THURSDAY AS THE LOW LEVELS OF THE ATMOSPHERE
BECOME DEEPLY MIXED WITH STRONGER WINDS PRESENT ATOP THE MIXED
LAYER. EXPECT FREQUENT GUSTS UP TO 20 KT THROUGH MUCH OF THE
DAY...WITH WINDS DIMINISHING IN THE LATE AFTERNOON. 34/JFB

/PREVIOUS DISCUSSION/

.SHORT TERM...(TONIGHT THROUGH SATURDAY)...AN UPPER LEVEL LONG WAVE
TROUGH AND A STRONG SURFACE HIGH OVER THE SOUTHERN PLAINS WILL
PROVIDE US WITH A COOL...DRY WEATHER PATTERN FOR THE NEXT COUPLE OF
DAYS. TEMPERATURES WILL TREND FIVE TO TEN DEGREES BELOW
CLIMATOLOGICAL NORMS THROUGH THE PERIOD.  A SECONDARY SURGE OF
COLDER TEMPERATURES TO PUSH SOUTHWARD ACROSS THE AREA TOMORROW
MORNING CREATING BREEZY NORTHERLY WINDS ALONG THE COASTLINE AND
DROPPING TEMPERATURES LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING
TO NEAR AND BELOW THE FREEZING MARK AT INLAND SITES. SITES WITHIN
COASTAL COUNTIES INLAND OF THE COAST WILL BECOME SUSCEPTIBLE TO
FROST AS TEMPERATURES FALL INTO THE MID 30S. /08 JVW

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)...BY SATURDAY AN UPPER
LEVEL RIDGE IS BUILDING OVER THE REGION AND THE SURFACE HIGH HAS
PUSHED EAST ALLOWING WARM AIR ADVECTION ALOFT AND THE DEVELOPMENT OF
AN EAST TO SOUTHEAST SURFACE FLOW.  TEMPERATURES WILL MODERATE WITH
HIGHS TRENDING TOWARD NORMAL.  RETURN FLOW IS FIRMLY ESTABLISHED BY
SUNDAY AND TEMPERATURES WILL TREND A LITTLE WARMER THAN NORMAL
THROUGH MONDAY.  THE CHANCE FOR SHOWERS AND THUNDERSTORMS INCREASES
SUNDAY NIGHT AS ANOTHER COLD FRONT APPROACHES.  THE STRONGEST
STORMS...POSSIBLY SEVERE...STILL APPEAR MOST LIKELY MONDAY AFTERNOON
THROUGH MONDAY NIGHT.  SHOWERS AND OCNL THUNDERSTORMS ARE STILL
POSSIBLE EVEN AFTER FRONTAL PASSAGE THROUGH WEDNESDAY AS A
DEEP...UPPER LEVEL LOW IN THE SOUTHERN SPLIT CONTINUES TO INFLUENCE
AREA WEATHER. /08 JVW

&&

.FIRE WEATHER...A STRONG SURFACE HIGH PRESSURE SYSTEM WILL PROVIDE
NORTHERLY WINDS AND A COOL...DRY WEATHER PATTERN FOR THE NEXT
SEVERAL DAYS.   RELATIVE HUMIDITIES WILL FALL INTO THE LOW TO MID
30S THURSDAY AND FRIDAY AFTERNOONS.  HUMIDITIES SHOULD DROP BELOW
CRITICAL THRESHOLDS THURSDAY AND FRIDAY AFTERNOON OVER THE WESTERN
FLORIDA PANHANDLE BUT THEY ARE NOT EXPECTED TO BE OF LONG ENOUGH
DURATION TO WARRANT A WATCH OR WARNING AT THIS TIME. /08 JVW

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      40  61  33  60 /  05  05  00  00
PENSACOLA   43  62  41  62 /  05  05  05  00
DESTIN      49  62  47  62 /  05  05  05  00
EVERGREEN   36  60  32  60 /  05  05  05  00
WAYNESBORO  35  59  30  59 /  05  05  00  00
CAMDEN      37  59  33  58 /  05  05  05  00
CRESTVIEW   38  63  32  61 /  05  05  05  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FROST ADVISORY FROM 2 AM FRIDAY TO 7 AM FRIDAY FOR THE
     FOLLOWING ZONES: LOWER BALDWIN...AND LOWER MOBILE.

     FREEZE WATCH FROM 2 AM FRIDAY TO 7 AM FRIDAY FOR THE FOLLOWING
     ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...MONROE...UPPER BALDWIN...UPPER
     MOBILE...WASHINGTON...AND WILCOX.

FL...FREEZE WATCH FROM 2 AM FRIDAY TO 7 AM FRIDAY FOR THE FOLLOWING
     ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA
     ROSA.

     FROST ADVISORY FROM 2 AM FRIDAY TO 7 AM FRIDAY FOR THE
     FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...AND
     COASTAL SANTA ROSA.

MS...FREEZE WATCH FROM 2 AM FRIDAY TO 7 AM FRIDAY FOR THE FOLLOWING
     ZONES: GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&
Hazardous weather outlook, Nov 25, 10:56 PM CST, 5 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1056 PM CST WED NOV 25 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-270500-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
1056 PM CST WED NOV 25 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

WINDS WILL CONTINUE TO INCREASE ACROSS THE MARINE AREA THROUGH
THURSDAY...CLIMBING INTO THE 15 TO 20 KNOT RANGE. SMALL CRAFT SHOULD
EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FREEZE WATCH IS IN EFFECT FOR EARLY FRIDAY MORNING ACROSS INTERIOR
SOUTHEAST MISSISSIPPI...AS WELL AS INLAND SOUTHWEST ALABAMA AND THE
FLORIDA PANHANDLE. A FROST ADVISORY IS IN EFFECT FOR EARLY FRIDAY
MORNING ACROSS THE COASTAL REGIONS SOUTHWEST ALABAMA AND FLORIDA.

A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED OVER THE OFFSHORE
WATERS THURSDAY NIGHT WITH WINDS INCREASING TO NEAR 20 KNOTS AND
SEAS BUILDING TO 5 TO 7 FEET WELL OFFSHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:55 AM CSTFreeze WarningMOBButler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 4 more26 hr
Nov 26, 1:44 PM CSTRed Flag WarningMOB4 hr
Nov 26, 1:57 PM CSTFire Weather WatchMOB16 hr

Nearby

Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.